I had a really really bad day yesterday as far as stress goes, and I overdid it physically. Lots of bending, and dizzy when I would restand and too much lifting. I could hardly get out of bed today from my back hurting above the kidney area on both sides, and my arms felt heavy not sore just heavy like they were tired, so tired it was difficult to drive. I felt rotten all day.
Is this a warning from the adrenal insuffiency, I was diagnosed with that in October and am taking 30 mg of Cortef and .1 of Florinef. My question is did the emotional and physical bad day irritate it? Will it go away? Still don't feel all that well.
What you were feeling is addisons related. Stress & over doing it is not good for us. I have had the heavy arms & they are just like lead weights. Since you are on the max dose you will need to learn to pace your self. If you start to gain allot of weight, above what you may have lost before addisons, you may need to taper.
Have you had weight issues with this too, KMatthew has been helpful with me as well. I just picked up my med's today, it say's I'm supposed to take 15mg in the am and 10 in the pm does that sound like a high dossage to you...I don't want to gain a ton of weight.....
The lead weights is exactly what they feel like........ I still have that in my arms today and my wrists and ankles still hurt. I feel a lot better today than yesterday. You won't believe how it started. I had three really aggravating things happen to me everything from the valet at the doctors office losing my car for 30 minutes which caused me to be late to the dentist by almost 45minutes. I was rushing a lot because I had increased by 5 mg on the cortef like we said and my dentist is notorious for making you reschedule if you are even 15 minutes late, well they ended up not deading my mouth and it did not seem to hurt so I went ahead and took no more cortef for the day. Needless to say I went from noon to 8 am with no cortef and I could hardly get up without my husband helping me out of bed. I am still really sore in the back and ankles but I don't have that fog sluggish feeling like I did yesterday. I just don't have much energy etc. I assumed that the medication and me getting really upset with the aggravation events of the day and an incident that still irritates me but not as much now got me quite irritated which is unusual for me since I started lexapro a month a go stuff kind of rolls for me now must have played into it but I was not sure. Do you see what I mean about having the symptoms of addisons but no antibodies. I just don't know what to think. I am also craving a lot of salt and I am really hungry which is unusual for me. What does that mean.
You cannot just skip your doses. Going from noon to 8am without a dose is really asking for trouble. All of you new to addisons must get used to getting the first dose in early, not missing any doses & taking them at the SAME times of day every day. Since our bodies cannot do what they used to automatically we have to be SMART enough to do it. We cannot replace anywhere near as perfectly as a normal persons adrenals would, but should at least try. I usually split my dose into 4 times daily.
You can also have problems if on too much replacement. Since you still have swelling it would be good to talk to the doc about it. Why did he put you on the max dose? Why is he having you take Florinef? Does he plan to have you taper if you start gaining lots of weight?
Being unusually irrated can be a sign of over replacement.
Has your pituitary & thyroid been checked?
You shouldn't be craving salt being on a whole tablet of Florinef.
Your hunger could be a sign of over replacement. I like to split my dose into 3 or 4 to avoid too much cortisol at once which causes hunger. Of course I am still hungry.
I have a call in to the doctor today. The swelling is almost gone I just got so off, and I can't take the weight off. The salt cravings started yesterday and are terrible today. My doctor would be in shock if she knew what all I had eaten today because of being so hungry. I even ate donuts which is a HUGE NO NO for the hypoglacmia and insulin, not to mention the carbs I have had today. I have had a real hard time going to sleep and I was so hungry at 1:30 am I almost ate, but fought off the urge. When this all happened to me several weeks ago with the blood pressure dropping they told me my diet needed to be increased with salt and I needed to be drinking more water. I have not been doing enough water. The florinef has regulated my blood pressure trememdously. I am just not sure how to learn about addisons like I told you before when I go to the doctor the thyroid is the main topic and right now that is fine. I have had thyroid checked two weeks ago pitutary checked had elevated prolactin two years ago take dositnex for that. problems I am having now are cortisol and adreanal related. passed the stim test but failed insulin tolerance test. low growth hormone as well.
I don't know Wanda. It just seems like it is always something.
Because of your hunger I would guess you are on too much replacement. You will always need to add more salt than an average person (don't let others tell you not to) & drink many glasses of water daily to keep yourself hydrated. Dehydration for us is a very bad thing.
Not being able to sleep can also be a sign of too much replacement. What time do you normally take your last dose?
What was your TSH last time it was checked? It should be under 2 regardless what the doctor tells you. Many like theirs under 1.
Now that you have adrenal problems it would be helpful to you to type out your questions so you & your doc have a copy. This ensures that all your questions are remembered & answered. It will be up to you to get the correct treatment so you can feel your best. Hope the doc is some help to you today.